Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Post abortion ammenorhea - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Abortion and Stillbirth
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
User :   I had an abortion when I was about seven weeks pregnant in November of 2010. I bled the day of the procedure but have not had my period since. Why is this? What should I do?
Doctor :   Hi
User :   hello
Doctor :   please give me a couple of mins to read your query
Doctor :   ok
Doctor :   Is that you have not experienced periods at all? or some spotting and irregular cycles after that?
User :   I have not experienced periods at all
Doctor :   ok
Doctor :   where you on any medicines?
Doctor :   or hormones post abortion?
User :   lexapro and well-butrin
Doctor :   ok
Doctor :   what was the procedure done?
Doctor :   was it an aspiration/D and C?
User :   I'm sorry, can you clarify? it was a medical abortion
Doctor :   it is common not to have cycles for three weeks or so
Doctor :   ok no issues.
Doctor :   since you have not had it for three months, we need a review
Doctor :   genereally there is some hormonal changes which resume in time
Doctor :   and the cycles resume.
Doctor :   sometimes due to stress or any other factors there could be a dealy
User :   a 3 month delay.
Doctor :   i still feel you could wait
Doctor :   can i know the exact date?
Doctor :   as in november what date?
User :   november 16
Doctor :   ok
Doctor :   generally we prefer waiting for 3 months for cycles to resume.
Doctor :   were your cycles regular before?
User :   yes
Doctor :   fine.
User :   i was told my cycles should resume 6 weeks after the procedure, at most
Doctor :   are you on contraceptive pills?
User :   yes
Doctor :   ok
User :   only since last month
Doctor :   Ok
Doctor :   contraceptive pills will cause some hormonal changes
Doctor :   but generally they do not delay the cycles.
Doctor :   I would advice you too see the doctor for a review
Doctor :   if needed an examination pervaginal and a check scan may be needed
Doctor :   this seems a hormonal disturbance.
Doctor :   which is a common problem.
User :   oh ok
Doctor :   When did you last go for a followup?
Doctor :   post abortion.
User :   2 weeks after the procedure
Doctor :   OK
Doctor :   nothing to worry
Doctor :   they will follow it up
Doctor :   and correct it so that you resume the cycles
Doctor :   sometimes stress and few changes may prolong the cycle interval.
User :   alright, thank you
Doctor :   I hope your eating well.
User :   yes
Doctor :   as anemia may also be a cause.
Doctor :   so take care of your diet, sleep well
Doctor :   i hope you could follow what I said
Doctor :   Is there anything else i can help you with?
User :   i could follow what you said, thank you, nothing else.. i've just been very concerned.
Doctor :   I understand your concern.
Doctor :   Do not worry.
User :   thanks.
Doctor :   You have acted on time.
Doctor :   pleasure here.
Doctor :   Thanks for consulting me.
Doctor :   Hope i was helpful
Doctor :   Bye for ow.
Doctor :   now*
Question is related to
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor